Does anyone have shortness of breath while taking Spironolactone????

Discussion in 'Looking For Advice (my story)' started by Hope216, Sep 15, 2009.

  1. Hope216

    Hope216 New Member

    I have had hairloss for two years now.. I have had every test out there.. All is normal, other than my high level of Testosterone. Been working on getting my hair loss to a norm...

    I had a horrible pannick attack the other day driving to work.. It was soooo bad that it caused me to have pins and needles in my hands, arms and legs.. Felt like I was being electrecuted non-stop... soooo scarry.. I couldnt stop breathing.. SHortness of breath and felt like I was being chocked.. I went to the Emergency room and hey did EKG, Catscans, chest xrays took my blood etc.. They admitted me into the hospintal for further evaluation, since they thoght it was a mini stroke.. (in 34)... just to be safe.. I had an Echo Cardio test.. All came up fine... They had me stop the Spirolonactone (200mg) while in the hospital...

    I still had shortness of breath.. but not severe.. The day they released me, (3 days later) i took my AM dose of Spiro then around 4 hours later, the shortness of breath started up again... I took a xanax to calm me down cause I do to panic when I cant breathe that easlily...

    They told me it sounds phsycological and I have panic attacks...

    Now Im thinking I might be allergic to the Spironolactone.. for two years I was taking 50mg a day with no side affects of shortness of breathe.. I went to another doctor that confimed Androgenic Alopecia and he upped my dose to 200mg a day. Its been 2 months now since the shortness of breath started severely.
    I read up on the side effects of Spiro... and it says "consult you doctor if you are allergic to Sulfur."
    I am allergic to Sulfur. I get read nasty hives itchs skin rashes all over... Both doctor knew this... Can the sulfur cause shortness of breath??

    Just before I took 1mg of xanax and finally after 2 hours my hard of breathing is calming down.... but this there...

    How can I figure out what is the cause?? Im killing myself trying to figure this out.. Im trying my hardest to be able to take thiis medication... I dont want to have to take another medication.. I hear everything else is far more dangerous of drugs... with serious side effects...
    The Spiro is working for me!! Its jsut that difficult of breathing that I can not bare anymore..

    Who should I go to next?? An Allergist? Can he perform a test to see? A polmonologist? Maybe I have Asthma? (i dont weeze) or a psycologist??

    If anyone knows someone with the same problem, can you fwd them this please??

    Thank you soooo much.....
    p.s. Please excuse my bad spelling... Im jsut so frustrated and dont know where to turn....


    Thank you :)
  2. Kellie246

    Kellie246 New Member

    What if you tried just 150 mg daily and see what happens?